Anyone on olanzapine? Do you notice it affect... - Lipoedema UK

Lipoedema UK
766 members152 posts

Anyone on olanzapine? Do you notice it affects your lipidema?

Marnlef
Marnlef

I have been recently prescribed olanzapine and I am aware that antipsychotics can affect the way the body metabolises fat and changes in the adipose tissue so I am really worried cause I feel some symptoms in my legs, my lipedema is in my legs and it’s something that really bothers me, I often have pain and I think the swelling is worse since I started the medication so I wanted to ask if anyone has a similar experience please, thank you

P.S. my husband suggested to give the medication some more time before mentioning this to my doctor

2 Replies
oldestnewest

Hi

Thanks for your post.

I am on an antipsychotic.

It's a different one.

My last weigh in on up 14 pounds.

It has a sedative built in,so I'm falling asleep alot.

This means I'm constantly sleeping 3 hours in my chair.

It's making my neck stiff as my head falls forward.

I'm hoping to come off of them but I do need them for now.

The Dr told !e they put weight on but didn't explain why.

What is it in the med that makes the fat lay down differently.

Did you find any info online.

I wish you well.

If only there were other alternatives.

X

Marnlef
Marnlef
in reply to jellybaby64

I am glad you posted cause I felt alone, unfortunately although I need the antipsychotic I had to come off it cause of the swelling in the lipidema area. I am on different psychiatric medication but the doctor couldn’t find alternative for the antipsychotic at the moment.

I found articles in medical journals that explain that the gain is due to the way the medication affects how your body metabolises fat, and in particular adipose tissue and that’s the reason it feels worse if you have lipolympedema. Once you are off it you should go back to how you were. I have to admit it was hard without the antipsychotic at first but slowly the rest of my medication helped

You may also like...